Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Aug 25, 2022, 2:56 PM CDT for Harrison County, Mississippi. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2022, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 27, 2022, 10:32 AM CDT
- In force
- 44 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6). The gauge peaked at 13.38 ft at Aug 26, 2022, 3:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Aug 25, 4:05 AM CDT, 10 hours 51 minutes earlier.
Area forecast discussion, Aug 25, 4:05 AM CDT, 10 hours 51 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 AM CDT Thu Aug 25 2022
.SHORT TERM (Today through Saturday)... Will be going up with a
flash flood watch for today. This will not be as much of an areawide
distribution but moreso a rate driven event. Some of the
thunderstorms today could be in or around 4" per hour rates over
already saturated grounds. This would cause some areas to flood
easily within a short period. PW values are still north of 2" and
covective trigger temps are still matching up with SST numbers. This
would lead to a good bit of activity with heating by itself but the
weak inverted boundary and sfc low will help this a bit, especially
since they are over the area today causing a better focus. This was
farther north yesterday. These features will continue to weaken but
will still hang in enough to help get things going again Friday.
Went more deterministic with precip percentages for today since
these features are over the area. But may back these down gently for
Friday and possibly again Saturday.
.LONG TERM (Sunday and Beyond)...
An easterly to southeasterly flow pattern will be in place early
next week, which will help to reintroduce more moisture into the
area. This is shown in model soundings with PWATs jumping back to
around or above 2" and a rise in low and mid-level RH values.
Although there is no obvious feature aloft or in the mid levels that
would aid convection, a lack of any ridging will allow for higher
PoPs which range from 70-75% through mid-week. Did make a slight
adjustment down in PoPs, about 5% or so, as the NBM seems to still
be running on the high side. Any showers or thunderstorms that do
develop will likely be on sea or lake breeze boundaries as well as
any lingering outflows from previous storms. Temperatures are
expected to remain consistent in the mid to upper 80s through the
week.
HL
&&
.AVIATION...(12z)
IFR and LIFR conditions will again plague the area today with sh/ts
affecting all terminals, and again at different times. Some vis
restrictions and low cigs may result overnight tonight for terminals
well inland but most coastal locations should retain VFR outside
TSRA.
&&
MARINE... Thunderstorms will continue to form over the nearshore
waters over the next several days mainly during the late night into
mid morning hours. Winds and seas will remain in a light southerly
flow of 5 to 10 knots and seas of 2 feet or less. The main concern
from any thunderstorms will be brief periods of gusty winds, heavy
rainfall, and the potential for a few waterspouts.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 71 84 69 / 100 40 90 30
BTR 87 74 87 73 / 100 40 90 20
ASD 87 73 87 73 / 100 50 90 30
MSY 86 76 86 75 / 100 60 90 40
GPT 85 74 86 74 / 100 70 90 40
PQL 84 73 86 72 / 100 70 90 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ034>037-039-047-048-071-
076-079>084.
GM...None.
MS...Flood Watch through this evening for MSZ068>071-077-080>082.
GM...None.
&&In the hours before
Local storm report, Aug 25, 1:20 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
120 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLASH FLOOD 1 ENE LYMAN 30.51N 89.11W
08/25/2022 HARRISON MS DEPT OF HIGHWAYS
MSDOT REPORTS FLOODING ALONG HWY 49 BETWEEN
HWY 53 AND SCHOOL RD WITH THE LEFT LANE OF
NORTHBOUND TRAFFIC BLOCKED.
&&
DMLocal storm report, Aug 25, 1:23 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
123 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD 1 SW GAUTIER 30.38N 88.65W
08/25/2022 JACKSON MS BROADCAST MEDIA
STANDING WATER APPROXIMATELY 1 FT DEEP ALONG
CALLE DE FELIZ IN GAUTIER. RELAYED VIA
SOCIAL MEDIA.
&&
DMLocal storm report, Aug 25, 1:25 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
125 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM FLASH FLOOD 3 E GULF PARK ESTATES 30.39N 88.70W
08/25/2022 JACKSON MS PUBLIC
FLOWING WATER COVERING OLD SPANISH TRAIL
NEAR THE RAILROAD CROSSING JUST EAST OF WEST
LANE.
&&
DMLocal storm report, Aug 25, 2:08 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
208 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD 6 WNW BILOXI 30.44N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
MEDIA RELAYED PICTURES OF WATER UP TO 1-2
FEET ON BAYWOOD DR.
&&
JZSpecial weather statement, Aug 25, 2:12 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service New Orleans LA
212 PM CDT Thu Aug 25 2022
MSZ071-252000-
Walthall MS-
212 PM CDT Thu Aug 25 2022
...A strong thunderstorm will impact portions of Walthall County
through 300 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, or near Kokomo, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tylertown, Salem and Dexter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3133 9008 3133 9004 3118 9003 3117 9000
3113 9000 3113 8994 3112 8994 3111 8993
3102 9004 3115 9024 3135 9019 3135 9011
TIME...MOT...LOC 1912Z 227DEG 14KT 3119 9007
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FryeLocal storm report, Aug 25, 2:16 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
216 PM CDT THU AUG 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM FLASH FLOOD 5 W BILOXI 30.39N 88.97W
08/25/2022 HARRISON MS BROADCAST MEDIA
VIDEO OF 1-2 FEET OF WATER ON HWY 90 NEAR
THE COLISEUM SHARED BY MEDIA.
&&
JZThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 7:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 25, 3:56 AM CDT | Flood Watch | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Saint Tammany and 4 more | 15 hr |
| Aug 25, 10:41 AM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa | 40 min |
| Aug 25, 11:43 AM CDT | Areal Flood Advisory | LIX | East Baton Rouge | 84 min |
| Aug 25, 1:27 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 25, 2:27 PM CDT | Special Marine Warning | LIX | 48 min | |
| Aug 25, 4:58 PM CDT | Special Marine Warning | LIX | 92 min | |
| Aug 25, 5:11 PM CDT | Special Weather Statement | LIX | Lafourche | 34 min |
| Aug 25, 6:31 PM CDT | Areal Flood Advisory | LIX | Pointe Coupee | 29 min |
| Aug 25, 10:19 AM CDT | Areal Flood Advisory | LIX | Jackson | 3 hr |
| Aug 25, 11:02 AM CDT | Areal Flood Advisory | LIX | Harrison | 3 hr |
| Aug 25, 11:10 AM CDT | Flash Flood Warning | LIX | Jackson | 3 hr |
| Aug 25, 11:55 AM CDT | Flash Flood Warning | LIX | Harrison | 3 hr |
| Aug 25, 12:45 PM CDT | Special Weather Statement | LIX | Jackson | 30 min |
| Aug 25, 12:49 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 1:33 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 2:12 PM CDT | Special Weather Statement | LIX | Walthall | 48 min |
| Aug 25, 2:18 PM CDT | Areal Flood Advisory | LIX | Harrison, Jackson | 3 hr |
| Aug 25, 3:46 PM CDT | River Flood Warning | LIX | Harrison | 48 hr |
| Aug 25, 6:34 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 3 hr |
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.